Alabama, 2025

Damaging Winds in Alabama, June 18, 2025

June 18, 2025 · NWS HUN · 19 events in 4 counties and zones

Multiple clusters or bands of intense thunderstorms developed during the afternoon hours and moved northeast through northwest into north central Alabama producing sporadic wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Multiple clusters or bands of intense thunderstorms developed during the afternoon hours and moved northeast through northwest into north central Alabama producing sporadic wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 18, 1:20 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 1:20 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
220 PM CDT Wed Jun 18 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 220 PM CDT Wed Jun 18 2025

Diurnal heating along a remnant boundary has allowed for some
showers and thunderstorms to develop across the local forecast
area. These continue to push off to the northeast and should exit
the area later this afternoon. Another convergence boundary
across eastern MS has also developed thunderstorms over the last
hour. These will continue to move northeast as well, but as they
reach the I-65 corridor they should weaken as they enter a
slightly cooler and stable environment due to earlier storms. Any
storms this afternoon should remain sub-severe given the lack of
strong shear and forcing.

Overnight, a trough axis across IL/MO will slide southeast. This
will bring another line of thunderstorms. Current expected
timeframe into NW AL is around 4am, however, some new CAM runs
show an earlier arrival. This will be something to watch as we see
the storms develop off to our NW allowing for a better estimate in
time of arrival. Some strong to severe storms are possible with
this line given 1500-2000 j/ks og MLCAPE and 25-30 knots of shear.
Main concern is gusty to damaging winds and locally heavy rainfall
that could lead to flash flooding.

&&

.SHORT TERM...
(Thursday through Saturday)
Issued at 946 AM CDT Wed Jun 18 2025

CAMs suggest the linear MCS will slide southeast of our forecast
area by 15-17Z, with a low risk of damaging winds. Locally
excessive rainfall may also occur, but the progression looks to be
sufficient to limit duration of heavy rainfall. Behind the
convection, temperatures may recover into the lower to middle 80s
for afternoon highs. There are varied solutions on whether
isolated redevelopment of storms could occur Thursday afternoon
into Thursday night. Will keep the suggested low PoPs in, but this
is a low confidence forecast on that. Overnight, patchy or areas
of fog development may occur Thursday night as surface ridging
nudges into eastern TN and AL. By Friday into Saturday, the 5h
high will shift east from the southern Plains into the southeast
U.S. There will still be a weak low level convergence zone
beneath the upper ridge that could produce isolated thunderstorms
at times Friday into Saturday, but the chances appear to be 10% or
less. A break from widespread daily showers and thunderstorms
ends Friday as more typical summer weather arrives this weekend.
Highs on Friday will reach the middle 80s to around 90, and into
the lower 90s on Saturday (upper 80s atop the higher plateaus).

&&

.LONG TERM...
(Friday night through Tuesday)
Issued at 924 PM CDT Tue Jun 17 2025

High pressure will dominate the long term, unfortunately bringing
very hot and humid conditions with it each day. SW flow around
surface high pressure will retain high dewpoints in the 70s. This
paired with temperatures in the low to mid 90s each day will push
our apparent temperatures near and just over 100 degrees. While
currently the forecast has us remaining just below heat advisory
criteria, we will be watching trends in the long term to gauge the
threat as it looms closer.

Outside of heat, SW flow will support a low chance of scattered
afternoon thunderstorms each afternoon. Chances will be best south
of the TN River (10-30%), yet storm coverage and severe chances
will both remain low due to the lack of any significant forcing.

&&

.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Wed Jun 18 2025

Showers and thunderstorms have developed across N AL this
afternoon, primarily along and east of I-65. Expect brief
visibility and ceiling reductions in any showers at KHSV this
afternoon. Should remain dry further west at KMSL. VFR conditions
are forecast to return by this evening as the showers and
thunderstorm activity ends. An outflow boundary associated with
storms across IL/MO drops southward early tomorrow morning. This
will bring another round of showers and thunderstorms to the
terminals. Due to some timing uncertainties, a PROB 30 group was
introduced. Once that boundary moves through conditions should
remain MVFR with chances for some late morning to early afternoon
showers tomorrow as well.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...GH
SHORT TERM....17
LONG TERM....RAD
AVIATION...GH

In the hours before

Special weather statement, Jun 18, 1:16 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
216 PM CDT Wed Jun 18 2025

ALZ006>008-010-182000-
Marshall AL-Madison AL-Morgan AL-DeKalb AL-
216 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT MARSHALL...SOUTHEASTERN
MADISON...SOUTHWESTERN DEKALB AND EAST CENTRAL MORGAN COUNTIES
THROUGH 300 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan City, or 10 miles north of Arab, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albertville, Boaz, Guntersville, Arab, Crossville, Grant, Geraldine,
Morgan City, Douglas, and Lakeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 8642 3429 8646 3430 8648 3430 8655
      3443 8666 3461 8633 3460 8632 3460 8629
      3425 8581 3424 8584 3420 8585 3420 8611
      3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 1916Z 315DEG 15KT 3447 8648

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AMP
Special weather statement, Jun 18, 1:57 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
257 PM CDT Wed Jun 18 2025

ALZ009-010-182045-
DeKalb AL-Jackson AL-
257 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN JACKSON AND SOUTHEASTERN
DEKALB COUNTIES THROUGH 345 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henagar, or 12 miles north of Rainsville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Fyffe, Powell, Section,
Ider, Pisgah, and Valley Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
      3433 8569 3452 8609 3499 8561 3453 8551
TIME...MOT...LOC 1956Z 234DEG 23KT 3467 8578

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Jun 18, 2:42 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
342 PM CDT Wed Jun 18 2025

ALZ008-010-182130-
Marshall AL-DeKalb AL-
342 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARSHALL AND DEKALB
COUNTIES THROUGH 430 PM CDT...

At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Payne, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albertville, Fort Payne, Rainsville, Henagar, Crossville, Sylvania,
Fyffe, Powell, Geraldine, and Valley Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3448 8558 3444 8558 3441 8561 3437 8563
      3436 8566 3426 8577 3426 8581 3424 8581
      3424 8584 3420 8585 3420 8607 3430 8619
      3462 8575 3451 8553
TIME...MOT...LOC 2041Z 291DEG 12KT 3443 8576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Jun 18, 2:56 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
356 PM CDT Wed Jun 18 2025

ALZ001>004-182145-
Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL-
356 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAUDERDALE...
COLBERT...FRANKLIN AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 445 PM
CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belgreen, or 11 miles east of Red Bay, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Phil
Campbell, Killen, Cherokee, Littleville, and Leighton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3481 8803 3489 8750 3430 8742 3432 8813
TIME...MOT...LOC 2056Z 252DEG 25KT 3449 8795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Jun 18, 3:46 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
446 PM CDT Wed Jun 18 2025

ALZ001>005-007-182230-
Lawrence AL-Morgan AL-Lauderdale AL-Franklin AL-Limestone AL-
Colbert AL-
446 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LIMESTONE...
SOUTHEASTERN LAUDERDALE...SOUTHEASTERN COLBERT...EASTERN FRANKLIN...
NORTHWESTERN MORGAN AND LAWRENCE COUNTIES THROUGH 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leighton, or 9 miles southeast of Muscle Shoals, moving east at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Decatur, Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia,
Moulton, Trinity, Rogersville, and Killen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3436 8775 3478 8781 3495 8724 3452 8698
TIME...MOT...LOC 2145Z 253DEG 31KT 3465 8754

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RAD
Special weather statement, Jun 18, 3:48 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
448 PM CDT Wed Jun 18 2025

ALZ004>007-009-182230-
Lawrence AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
448 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JACKSON...
MADISON...SOUTHEASTERN LIMESTONE...MORGAN AND EAST CENTRAL LAWRENCE
COUNTIES THROUGH 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Huntsville International Airport, or near Madison, moving northeast
at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Decatur, Madison, Athens, Hartselle, Redstone Arsenal,
Meridianville, Moores Mill, Priceville, and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 8722 3496 8679 3467 8620 3451 8653
      3453 8655 3450 8656 3431 8695 3431 8698
TIME...MOT...LOC 2147Z 244DEG 24KT 3465 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAD

The radar

The Columbus AFB radar (KGWX), 119 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colbert

When
June 18, 3:48 PM CST
Where
Colbert County, 0.58 mi NNW of Emco
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.788, -87.604

A tree was knocked down at the intersection of Tennessee River Drive and River Colors Road. Time estimated by radar.

Thunderstorm Wind, Colbert

When
June 18, 3:52 PM CST
Where
Colbert County, 2.09 mi NE of Emco
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.804, -87.578

A tree was knocked down at 285 Lakeview Drive. Time estimated by radar.

Thunderstorm Wind, Morgan

When
June 18, 3:56 PM CST
Where
Morgan County, 0.85 mi NNE of Neel
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.482, -87.046

A tree was knocked down blocking the roadway at 132 Boger Loop. Time estimated by radar.

Thunderstorm Wind, Colbert

When
June 18, 3:58 PM CST
Where
Colbert County, 2.16 mi WNW of Fosters Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.783, -87.454

A power line was knocked down at the intersection of River Road and Lakewood View Road. Time estimated by radar.

Thunderstorm Wind, Colbert

When
June 18, 3:59 PM CST
Where
Colbert County, 2.91 mi NE of Ford City
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.808, -87.481

A tree was knocked down at 380 Ashmore Circle. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 18, 4:09 PM CST
Where
Lauderdale County, 0.89 mi SW of Center Star
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.860, -87.460

Large tree branches were knocked down and power outages reported in the Center Star community.

Thunderstorm Wind, Lauderdale

When
June 18, 4:14 PM CST
Where
Lauderdale County, 0.95 mi NW of Thortontown
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.841, -87.360

A tree was knocked down across the road at 12311 U.S. Highway 72.

Thunderstorm Wind, Lauderdale

When
June 18, 4:14 PM CST
Where
Lauderdale County, 0.75 mi SSE of Thortontown
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.819, -87.346

A tree was knocked down blocking the roadway at 1601 CR 572. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 18, 4:19 PM CST
Where
Lauderdale County, 1.33 mi WSW of Hustontown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.820, -87.450

Trees were knocked down and damage was reported to the siding of a home. Time estimated from radar.

Thunderstorm Wind, Lauderdale

When
June 18, 4:21 PM CST
Where
Lauderdale County, 0.21 mi ENE of Whitehead
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.881, -87.316

The Elgin Fire Department reported a tree was knocked down into power lines on CR 96 toward CR 55. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 18, 4:22 PM CST
Where
Lauderdale County, 1.69 mi NNW of Wheeler Lake South
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
34.774, -87.307

A metal roof was partially torn off of a home at 3921 CR 91 in Rogersville.

Thunderstorm Wind, Lauderdale

When
June 18, 4:23 PM CST
Where
Lauderdale County, 1.17 mi SSW of Oliver
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.805, -87.259

A tree was knocked down on the roadway near CR 70 and CR 165.

Thunderstorm Wind, Lauderdale

When
June 18, 4:23 PM CST
Where
Lauderdale County, 1.19 mi ENE of Whitehead
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.888, -87.301

A tree was knocked down at the corner of CR 547 and CR 76.

Thunderstorm Wind, Lauderdale

When
June 18, 4:24 PM CST
Where
Lauderdale County, 0.95 mi NW of Thortontown
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.841, -87.360

A tree was knocked down into the at 12311 U.S. Highway 72 in the roadway. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 18, 4:28 PM CST
Where
Lauderdale County, 2.03 mi ESE of Anderson
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.908, -87.237

A tree was knocked down blocking both lanes at 4259 CR 52.

Thunderstorm Wind, Lauderdale

When
June 18, 4:28 PM CST
Where
Lauderdale County, 1.72 mi NE of Rogersville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.850, -87.263

A tree was knocked down blocking a lane at the intersection of CR 95 and CR 26.

Thunderstorm Wind, Limestone

When
June 18, 4:33 PM CST
Where
Limestone County, 3.78 mi WSW of Wheeler Lake North
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.802, -87.207

A tree was knocked down at U.S. Highway 72 at Dement Road.

Thunderstorm Wind, Lauderdale

When
June 18, 4:33 PM CST
Where
Lauderdale County, 2.25 mi NNE of Wheeler Lake South
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.779, -87.283

A tree was knocked down blocking both lanes at 421 Lakeview Drive.

Thunderstorm Wind, Lauderdale

When
June 18, 4:37 PM CST
Where
Lauderdale County, 0.96 mi SE of Oliver
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.809, -87.240

A tree was knocked down at Miller Cemetery blocking the roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281698, 1281700, 1281702, 1281704, 1281705, 1281706, 1281708, 1281709, 1281710, 1281711, 1281748, 1281721, 1281723, 1281727, 1281728, 1281729, 1281730, 1281732, 1281733.